MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that while the screw was being placed it broke.Damaged screw was removed and a back-up was used to complete the procedure.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.No further actions pursued at this time.If objective evidence, relevant information, package or product becomes available to assist with evaluation, the complaint will certainly be revisited.
 
Additional Manufacturer Narrative
One 7207554 sterile biorci pla 7x25mm screw returned.The complaint stated: "it was reported that while the screw was being placed it broke." dimensional inspection confirmed that this was a 7x25mm implant.There is approximately 1.67mm of tip material missing that was not returned.The threads and distal tip have been chewed up and tear is beginning up one side of the threads.The star hex is beginning to strip at the screw head and there are wire scuff marks inside the screw.The symptoms are consistent with entanglement with a guidewire, difficult insertion and torque placed upon the implant.The starter must be utilized with the biorci screws to minimize screw breakage during insertion and excessive force should not be placed on the delivery instrument.No root cause related to the manufacturing of this device was confirmed.

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7758612
Report Number1219602-2018-00985
Device Sequence Number19327945
Product Code HWC
UDI-Device Identifier03596010426185
UDI-Public(01)03596010426185(17)210721(10)50612309
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Model Number7207554
Device Catalogue Number7207554
Device Lot Number50612309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/13/2018
10/16/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/14/2018
10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1